Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 508, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 10:07 PM CDT for Attala County, Montgomery County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 3, 2011, 10:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS54 KJAN 040307 SVRJAN MSC007-097-040330- /O.NEW.KJAN.SV.W.0508.110704T0307Z-110704T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1007 PM CDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI... SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 1030 PM CDT * AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR CREEK. THIS STORM WAS MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3340 8960 3341 8946 3324 8945 3324 8960 TIME...MOT...LOC 0307Z 172DEG 1KT 3330 8953 $$ AEG
2 follow-up statements
258 WWUS54 KJAN 040317 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1017 PM CDT SUN JUL 3 2011 MSC007-097-040330- /O.CON.KJAN.SV.W.0508.000000T0000Z-110704T0330Z/ MONTGOMERY MS-ATTALA MS- 1017 PM CDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTH CENTRAL ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3340 8960 3341 8946 3324 8945 3324 8960 TIME...MOT...LOC 0318Z 244DEG 4KT 3330 8950 $$ AEG
664 WWUS54 KJAN 040328 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1028 PM CDT SUN JUL 3 2011 MSC007-097-040338- /O.EXP.KJAN.SV.W.0508.000000T0000Z-110704T0330Z/ MONTGOMERY MS-ATTALA MS- 1028 PM CDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 1030 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A STRONG STORM CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN THAT COULD CAUSE PONDING OF WATER IN LOW LYING AREAS...WILL CONTINUE THROUGH AT LEAST 11 PM OVER THE WARNED AREA. LAT...LON 3340 8960 3341 8946 3324 8945 3324 8960 TIME...MOT...LOC 0328Z 241DEG 4KT 3331 8949 $$ AEG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:23 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 3, 8:23 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 823 PM CDT SUN JUL 3 2011 .UPDATE...A SHORT UPDATE TO REMOVE AFTERNOON WORDING AND HANG ONTO ISOLATED TSRA OVER CENTRAL AND NERN MS FOR ANOTHER HOUR OR SO. RADAR SHOWING A STEADY WEAKENING TREND WITH STRONGER STORMS FROM ABOUT BROOKSVILLE TO COLUMBUS. THE 00Z KJAN RAOB SHOWED AN INCREASE OF 0.3 INCHES PWAT OVER THE PAST 24 HOURS(NOW 1.65) WITH A HEALTHY 8K FOOT INVERTED-V PROFILE ALONG WITH A 40 K INDEX. WE SHOULD SEE AN END TO MOST STORMS BY 10 PM AS DAYTIME HEAT ABATES. EXPECT SLIGHTLY BETTER COVERAGE OF STORMS ON MONDAY AFTERNOON AS UPPER RIDGING CONTINUES TO COLLAPSE AND PWATS CREEP EVEN HIGHER TOWARD NEARLY 2 INCHES. OTHERWISE...MINOR CHANGES TO HOURLY GRIDS AND WILL ISSUE ANOTHER ZONE PACKAGE ONCE ALL PRECIPITATION HAS ENDED. /40/ && .AVIATION...VFR CONDITIONS WILL REMAIN DOMINANT THROUGH THIS TAF PERIOD. OCCASIONAL BROKEN CLOUD DECK AT 6-8K FEET IS EXPECTED TO BREAK UP BY AROUND MIDNIGHT. ISOLATED SHOWER/THUNDERSTORM ACTIVITY WILL LIKELY END ANY BRIEF MVFR CONDITIONS BEFORE 04Z...CONTINUING VCTS IN KGTR TAF. WINDS WILL GENERALLY BE SSW AROUND 5-10KTS THROUGH MONDAY. THERE COULD BE SOME MORE MVFR LIGHT BR IN THE MORNING FROM ABOUT 09Z-13Z BUT LIFTS QUICKLY AFTER SUNRISE. AFTERNOON TSRA ARE EXPECTED OVER ROUGHLY THE SE HALF OF THE CWFA 17Z-20Z BECOMING SCATTERED AT TIMES FOR THE ENTIRE CWFA 21Z-02Z MONDAY EVENING./40/ && .PREV DISCUSSION... /ISSUED 400 PM CDT SUN JUL 3 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/ RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28. DEEP MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN AND INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH POPS BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE ACROSS THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE SOUTHERN HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER CHANCE OF OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE RATES. WL INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH OF THE CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT MODELS DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY IN OUR NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO NORTHERN MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW ALONG A STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL DEVELOPMENT OF STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS FOR DEVELOPMENT TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE THE ECMWF AND GFS ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER RAIN CHANCES AND COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS WILL BE CARRIED ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/ LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION. UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON CONVECTION ACROSS THE AREA. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 97 73 96 / 16 30 20 32 MERIDIAN 70 97 70 96 / 16 30 25 35 VICKSBURG 72 97 70 95 / 14 25 21 29 HATTIESBURG 73 97 73 95 / 11 28 19 28 NATCHEZ 72 94 71 93 / 13 29 19 26 GREENVILLE 73 98 73 96 / 10 18 27 30 GREENWOOD 72 97 73 96 / 12 18 27 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SUN JUL 3 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE MANY MILES FROM THE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Local storm report, Jul 3, 8:08 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 N LUMBERTON 31.03N 89.45W
07/03/2011 LAMAR MS LAW ENFORCEMENT
A FEW TREES WERE REPORTED DOWN NEAR LUMBERTON.
&&
DCOXSpecial weather statement, Jul 3, 8:23 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT SUN JUL 3 2011
MSZ030-031-040205-
CLAY MS-LOWNDES MS-
823 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORMS CONTINUE IN THE GOLDEN TRIANGLE AREA...
A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM COLUMBUS TO JUST EAST OF CRAWFORD AT 821 PM
CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LOWNDES AND EXTREME SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3350 8828 3344 8828 3343 8828 3333 8829
3329 8833 3329 8860 3362 8846 3355 8826
3351 8827
TIME...MOT...LOC 0121Z 225DEG 8KT 3337 8847
AEGSpecial weather statement, Jul 3, 8:28 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 828 PM CDT SUN JUL 3 2011 MSZ042-040210- YAZOO MS- 828 PM CDT SUN JUL 3 2011 ...STRONG THUNDERSTORM OVER EASTERN YAZOO COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED BETWEEN BENTON AND VAUGHAN AT 827 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3286 9019 3283 9004 3270 9013 3275 9026 TIME...MOT...LOC 0127Z 263DEG 2KT 3278 9012 AEG
Special weather statement, Jul 3, 8:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 848 PM CDT SUN JUL 3 2011 MSZ036-037-043-040220- MADISON MS-HOLMES MS-ATTALA MS- 848 PM CDT SUN JUL 3 2011 ...STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN MADISON COUNTY... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED NEAR AND JUST WEST OF CAMERON AT 848 PM CDT. THE STORMS WERE NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN SOUTHWESTERN ATTALA...EXTREME SOUTHEASTERN HOLMES AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3279 9001 3301 8989 3296 8973 3274 8977 TIME...MOT...LOC 0148Z 135DEG 1KT 3283 8992 AEG
Special weather statement, Jul 3, 9:30 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 930 PM CDT SUN JUL 3 2011 MSZ043-048-049-040255- HINDS MS-RANKIN MS-MADISON MS- 930 PM CDT SUN JUL 3 2011 ...A FEW STRONG STORMS DEVELOPING IN NORTHEAST JACKSON AND ACROSS THE RESERVOIR AREA... A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WERE DEVELOPING OVER NORTH JACKSON AND RIDGELAND AT 927 PM CDT...MOVING NORTHEAST AT 5 MPH. THESE STORMS COULD EXPAND ACROSS THE ROSS BARNETT RESERVOIR AREA WITH DANGEROUS CLOUD TO GROUND LIGHTNING LIKELY AS WELL. IF YOU ARE OUTDOORS...MOVE INTO A STURDY SHELTER AND LET THE STORMS PASS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL MADISON...NORTHERN RANKIN AND EAST CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3260 8994 3233 8980 3220 9015 3242 9027 TIME...MOT...LOC 0227Z 238DEG 5KT 3242 9009 40
Special weather statement, Jul 3, 9:54 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 954 PM CDT SUN JUL 3 2011 MSZ027-028-032-033-036>038-040320- CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-HOLMES MS-ATTALA MS- WINSTON MS- 954 PM CDT SUN JUL 3 2011 ...SCATTERED STRONG STORMS CONTINUE OVER PARTS OF NORTH CENTRAL MISSISSIPPI THIS EVENING... AT 952 PM CDT...SCATTERED STRONG STORMS WERE OCCURRING IN A BAND FROM JUST NORTHWEST OF GOODMAN...TO HESTERVILLE AND POPLAR CREEK... TO JUST SOUTHEAST OF ACKERMAN...MOVING NORTH AT 5 MPH. WIND GUSTS TO 40 MPH...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. PEOPLE IN NORTH CENTRAL WINSTON...NORTHERN ATTALA...EAST CENTRAL HOLMES...CHOCTAW...WESTERN OKTIBBEHA...SOUTHEASTERN MONTGOMERY AND SOUTHEASTERN CARROLL COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3332 8984 3357 8898 3324 8898 3296 9004 TIME...MOT...LOC 0252Z 179DEG 3KT 3309 8978 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| Jul 3, 7:13 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 3, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 41 min |
| Jul 3, 7:33 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jul 3, 7:49 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 3, 8:23 PM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jul 3, 8:28 PM CDT | Special Weather Statement | JAN | Madison | 42 min |
| Jul 3, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 3, 8:48 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Jul 3, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 41 min |
| Jul 3, 9:30 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Jul 3, 9:54 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 26 min |
| Jul 3, 10:22 PM CDT | Special Weather Statement | JAN | Choctaw | 28 min |
| Jul 4, 12:41 PM CDT | Special Weather Statement | JAN | Clarke | 39 min |
| Jul 4, 1:13 PM CDT | Special Weather Statement | JAN | Lincoln | 37 min |
| Jul 4, 1:24 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jul 4, 1:28 PM CDT | Special Weather Statement | JAN | Noxubee | 42 min |
| Jul 4, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 53 min |
| Jul 4, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 62 min |
| Jul 4, 1:50 PM CDT | Flash Flood Warning | JAN | Noxubee | 115 min |
| Jul 4, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 64 min |
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 28 min |
| Jul 4, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 65 min |
| Jul 4, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Jul 4, 2:22 PM CDT | Special Weather Statement | JAN | Jasper, Lauderdale, Newton | 58 min |
| Jul 4, 2:36 PM CDT | Special Weather Statement | JAN | Copiah | 59 min |
| Jul 4, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 65 min |
| Jul 4, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 55 min |
| Jul 4, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 61 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Jul 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 44 min |
| Jul 4, 3:20 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jul 4, 3:29 PM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 54 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 44 min |
| Jul 4, 3:52 PM CDT | Flash Flood Warning | JAN | Kemper | 113 min |
| Jul 4, 4:03 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton, Scott | 32 min |
| Jul 4, 4:07 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Jul 4, 4:11 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| Jul 4, 4:24 PM CDT | Special Weather Statement | JAN | Grenada | 31 min |
| Jul 4, 4:34 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 61 min |
| Jul 4, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 41 min |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Jul 4, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jul 4, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Jul 4, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 56 min |
| Jul 4, 5:31 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Jul 4, 5:34 PM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 44 min |
| Jul 4, 6:08 PM CDT | Special Weather Statement | JAN | Leflore | 62 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 48 min |
| Jul 4, 6:35 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Jul 4, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.